Previous PreviousNext NextAsk a Question Ask a Question

Sikhnet Youth Forum Sikh Youth - Question and Answer Forum

Summary of Question:Polycystic Ovarian Syndrome
Category:Health
Date Posted:Tuesday, 7/17/2001 9:04 AM MDT

wjkk wjkf

i am an 18yr old female and i have pcos, this is where i have excess production of testosterone and lutenizing hormone in my ovaries, as well as large hormones w/ cysists, which means i could be infertile. one of the many effects of pcos is excess hair growth on my face and neck, and loss of hair on my scalp.
my question is that i have 2 options for treatment at this time to treat the symptoms which affect me the most right now, which are hair growth, overweight and severe acne.one is going on the pill to reduce the production of androgens in my ovaries, and the other is metaformin, which will act on my insulin levels to help control my symptoms.
both of these involve the reduction of hair growth, which as a sikh i am worried about, i have not cut the hair on my scalp (i had to remove my facial hair to test the rate and length of re-growth) and i am just not sure as to weather to go ahead with the treatments. what shall i do? there is a danger of infertility, cancer and obesity if i go untreated, but i am just so confused. did'nt waheguru make me this way for a reason?
i would appreciate a contribution to my decision. thankyou.

ps. if you need more info for a response , try
IVF.COM/PCOSTREAT.HTML or
WWW.HORMONE.ORG

*******
REPLY
********

Sat Siri Akaal, Ji.

I'm sorry to hear of your condition. In the end, the decision is yours. We cannot decide this for you, but you can consider the following in making your decision.

Guruji asked us not to SHAVE/CUT our hair from anywhere on our body. Growth of hair, however, can be affected by so many factors: hormones, genes, medications, diet, nutrition/lack of nutrition, disease. Many men suffer from 'male pattern baldness', which makes them lose hair in their 20s and 30s. Depending on the cause, sometimes we can and sometimes we cannot control whether or not we lose our hair.

Waheguru would want you to take care of yourself and your condition. Taking medication that affects GROWTH of hair is not the same as taking a razor or scissors to your hair. The difference is one of INTENT. You are intending to take care of a major medical condition, which can affect hair growth. You are NOT INTENDING to lose or cut your hair. Besides, it seems that if the condition you are in treatment for heals or goes in to remission, your hair will grow back, won't it?

I hope this helps.

PS: You might look into taking silica in its natural form as a supplement for your hair. The herb horsetail contains lots of silica, but you can find it as a liquid supplement as well.

Guru rakha,
-DKK



[Previous Main Document]
Polycystic Ovarian Syndrome (07/17/2001)
[Next Main Document]

by Topic | by Category | by Date | Home Page




History - Donation - Privacy - Help - Registration - Home - Search

Copyright 1995-2004 SikhNet